# SDR CA131111001

- Difficulty date: October 31, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 11,094 hours
- Engine: Lyc IO360L2A
- System (JASC): 2421 · AC Generator-Alternator
- Part: Control Unit
- Part number: AC2101
- Condition: Failed
- Location: Alternator
- Stage of operation: NR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) ACFT IN FLIGHT, PILOT NOTICED A LOSS IN ELECTRICAL POWER TO THE EFFECT OF 50 PERCENT LOSS IN ALL BRIGHTNESS OF CABIN LIGHTS AND EFFECTIVENESS OF RADIOS, UPON ACFT RETURN TO HANGER PILOT OBSERVED THAT THE PROPELLER WAS STIFF TO MOVE,  ALTERNATOR FORWARD PULLEY BEARING FOUND TO BE PARTIAL SEIZED ADDING A ROLLING RESISTANCE TO THE DRIVE BELT WHICH WAS FELT AS A DRAG ON THE PROPELLER, REPORTED AS STIFF PROPELLER.  THE PLANE POWER ALTERNATOR MODEL NR AL24FS60, WAS R & R NEW.  UPON TROUBLESHOOTING THE POWER LOSS SNAG THE ALTERNATOR SOLENOID WAS REPLACE NEW SOLENOID PN X610007.  THE ALTERNATOR CONTROL UNIT, ACU, PN AC2101, WAS REPLACED NEW. DO TO INTERMITTENT FIELD WIRE VOLTAGE READINGS AT ALTERNATOR FIELD WIRE TERMINAL END, WHICH WAS BELIEVED TO BE THE ROOT OF THE SNAG WAS A FAULTY ACU. AIRPLANE GROUND RUN COMPLETED SERVICEABLE UPON REPAIRS.
